Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 76, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 6, 2002, 10:18 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2002, 10:18 PM CDT (03:18 UTC)
- Expired
- May 6, 2002, 11:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:30 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, May 6, 3:30 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 330 PM CDT MON MAY 6 2002 TIMING AND PLACEMENT OF THUNDERSTORM CHANCES CONTINUE TO BE THE MAIN CONCERN THUNDERSTORMS FROM LAST NIGHT HAVE GENERATED AN OUTFLOW BOUNDARY WHICH WAS LOCATED IN THE VICINITY OF CNK TO EMP TO JLN. EXPECT THIS BOUNDARY TO BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT AGAIN THIS AFTERNOON AND EVENING WITH SEVERE WEATHER A THREAT. 18Z SOUNDING AGAIN SHOWED AN DECENT CAP. AFTER MODIFYING THE SOUNDING FEEL THAT WITH MID 60 DEWPOINTS AND TEMPS IN THE MID TO UPPER 80S ACROSS CENTRAL KS...CAP WILL BREAK THERE FIRST. THUNDERSTORMS SHOULD AGAIN FORM INTO AN MCS AND MOVE INTO MO OVERNIGHT. CONSIDERED A FLASH FLOOD WATCH FOR THE EASTERN ZONES. HOWEVER WITH UNCERTAINTY IN WHERE THE MCS WILL ACTUALLY DEVELOP...DECIDED NOT TO ISSUE ONE. ALSO...RAINFALL FROM LAST NIGHT AVERAGED A HALF TO THREE QUARTERS WITH SOME ISOLATED SPOTS GETTING MORE THAN AN INCH. NEVER THE LESS WILL HAVE TO WATCH RAINFALL CLOSELY TONIGHT. THE SAME SETUP REMAINS IN PLACE THROUGH WEDNESDAY AS SURFACE LOW REMAINS OVER SOUTHERN KS...A MOIST UNSTABLE AIRMASS STAYS PUT AND WEAK DISTURBANCES MOVE OVERHEAD IN THE SOUTHWESTERLY FLOW. KEPT CHANCE FOR THUNDERSTORMS THROUGH WEDNESDAY. I SPREAD THE CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WHOLE CWA TOMORROW TO ACCOUNT FOR ANY LEFT OVER PRECIP FROM THE MCS. COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA WEDNESDAY EVENING PUSHING THE MOISTURE TO THE SOUTH. WITH SURFACE RIDGING ACROSS THE AREA I CONTINUED A DRY FORECAST THURSDAY. I ALSO REMOVED POPS DURING THE DAY FRIDAY THINKING THAT THE MOISTURE WILL NOT BE ABLE TO RETURN IN TIME. MODELS DO SHOW LEE TROUGH DEEPENING FRIDAY AFTERNOON SO CONTINUED WITH THE POPS FOR FRIDAY NIGHT AS SOUTHERLY FLOW AND WAA TO BEGIN AGAIN. WITH THE REMAINDER OF THE FORECAST...FOLLOWED THE MORE AMPLIFIED OUTPUTS FROM THE MODELS. THE 00Z MRF WAS KIND OF THE OUTLYER...HOWEVER THE 12Z AVN HAS COME MORE IN LINE WITH THE ECMWF AND OTHERS. MODELS SHOW THE LEE TROUGH TO MOVE OUT INTO THE PLAINS SATURDAY WITH A SHORTWAVE PROPAGATING THROUGH THE CENTRAL ROCKIES SO I ADDED POPS INTO SATURDAY AND KEPT THEM INTO SUNDAY BEFORE A PACIFIC FRONT MOVES THROUGH THE AREA LATE SUNDAY OR SUNDAY NIGHT. .TOP...NONE WOLTERS
In the hours before
Local storm report, May 6, 9:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
939 PM CDT MON MAY 06 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0938 PM WILLARD KS 1 INCH HAIL
05/06/02 SHAWNEELocal storm report, May 6, 9:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
944 PM CDT MON MAY 06 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 3 SW DUNLAP KS .88 INCH HAIL
05/06/02 MORRIS NICKEL HAIL REPORTED BY
PUBLIC.Local storm report, May 6, 9:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
952 PM CDT MON MAY 06 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0948 PM 5 N AMERICUS KS 60 MPH TSTM GUST
05/06/02 LYON REPORTED BY TRAINED
SPOTTER
0950 PM (TOP)BILLARD ARPT TOPEKA KS 1 INCH HAIL
05/06/02 SHAWNEESpecial weather statement, May 6, 10:05 PM CDT, 13 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-070330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1005 PM CDT MON MAY 6 2002 TORNADO WATCH NUMBER 242 HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 244. THE FOLLOWING COUNTIES ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 400 AM CDT... JACKSON SHAWNEE DOUGLAS JEFFERSON OSAGE FRANKLIN COFFEY ANDERSON LYON WABAUNSEE GEARY MORRIS DICKINSON THE FOLLOWING COUNTIES ARE NO LONGER UNDER A TORNADO OR SEVERE THUNDERSTORM WATCH... REBUBLIC WASHINGTON MARSHALL NEMAHA BROWN CLOUD OTTAWA CLAY RILEY POTTAWATOMIE
Local storm report, May 6, 10:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1009 PM CDT MON MAY 06 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM GRANTVILLE KS 1 INCH HAIL
05/06/02 JEFFERSONLocal storm report, May 6, 10:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1013 PM CDT MON MAY 06 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ADMIRE KS WIND DAMAGE
05/06/02 LYONThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Severe Thunderstorm Warning | TOP | 50 min | |
| May 6, 7:14 PM CDT | Severe Thunderstorm Warning | TOP | 46 min | |
| May 6, 7:55 PM CDT | Severe Thunderstorm Warning | TOP | 50 min | |
| May 6, 7:59 PM CDT | Severe Thunderstorm Warning | TOP | 31 min | |
| May 6, 8:13 PM CDT | Severe Thunderstorm Warning | TOP | 62 min | |
| May 6, 8:16 PM CDT | Severe Thunderstorm Warning | TOP | 54 min | |
| May 6, 8:39 PM CDT | Severe Thunderstorm Warning | TOP | 51 min | |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | TOP | 51 min | |
| May 6, 9:11 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 6, 9:40 PM CDT | Severe Thunderstorm Warning | TOP | 50 min | |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | TOP | 59 min | |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | TOP | 47 min | |
| May 6, 10:41 PM CDT | Severe Thunderstorm Warning | TOP | 14 hr | |
| May 6, 10:48 PM CDT | Severe Thunderstorm Warning | TOP | 87 min | |
| May 6, 11:20 PM CDT | Severe Thunderstorm Warning | TOP | 25 min | |
| May 7, 1:41 AM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 7, 2:20 AM CDT | Severe Thunderstorm Warning | TOP | 55 min | |
| May 7, 4:56 AM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 7, 5:04 AM CDT | Severe Thunderstorm Warning | TOP | 41 min | |
| May 7, 7:24 AM CDT | Severe Thunderstorm Warning | TOP | 51 min | |
| May 7, 9:52 AM CDT | Severe Thunderstorm Warning | TOP | 23 min | |
| May 7, 10:05 AM CDT | Severe Thunderstorm Warning | TOP | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.